Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 29, 2000, 7:24 PM MDT for Kane County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 29, 2000, 7:24 PM MDT (01:24 UTC)
- Expired
- Sep 29, 2000, 8:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
022 WUUS55 KSLC 300124 SVRSLC UTC025-300215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 724 PM MDT FRI SEP 29 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KANE COUNTY IN UTAH * UNTIL 815 PM MDT * AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF ALTON...OR ABOUT 19 MILES NORTH OF KANAB...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES SOUTHEAST OF ALTON AT 735 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3731 11263 3729 11243 3752 11222 3754 11246
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:00 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 29, 3:00 PM MDT, 4 hours 24 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 300 PM MDT FRI SEP 29 2000 SYNOPSIS...MOISTURE OVER SOUTHERN UTAH WILL GRADUALLY MOVE SOUTH AND DIMINISH. THE MAIN STORM TRACK WILL BE THROUGH THE NORTHERN ROCKIES AND SOME CLOUDS AND A CHANCE OF SHOWERS WILL SPREAD INTO THE EXTREME NORTHERN PART OF THE FORECAST AREA BY SUNDAY. DISCUSSION...DEFORMATION ZONE AND MOISTURE COMBINING TO PRODUCE ACTIVE THUNDERSTORM DAY OVER SOUTHERN AND EASTERN UTAH. THIS WILL CONTINUE INTO THIS EVENING. MODERATE VERTICAL SHEAR IS ALLOWING SOME OF THESE STORMS TO ORGANIZE...AND AT LEAST SMALL HAIL LIKELY WITH STRONGER CELLS. DEFORMATION ZONE GRADUALLY DROPS SOUTH AS CUTOFF LOW OVER CA MOVES WESTWARD AND AWAY FROM THE AREA. STILL ENOUGH MOISTURE/INSTABILITY AND REMANT OF DEFORMATION ZONE FOR THREAT OF SHOWERS SOUTHERN MOUNTAINS AND EXTREME SOUTHERN ZONES SATURDAY...THEN DRY SUNDAY. IN THE NORTH JET STREAM AND ACTIVE STORM TRACK WILL GRADUALLY SAG SOUTH THROUGH IDAHO OVER THE WEEKEND. BY SUNDAY HIGH CLOUDS SHOULD COVER MUCH OF THE NORTH WITH A SLIGHT CHANCE OF SHOWERS IN IDAHO AND ADJACENT PARTS OF UTAH. SOME QUESTION ON TEMPERATURES IN THE NORTH...WINDS ALOFT INCREASE SIGNIFICANTLY AS JET DROPS TOWARD THE AREA NEXT TWO DAYS...AT THIS TIME OF YEAR THE WESTERN BASINS PROBABLY WONT MIX OUT WITHOUT A MORE FAVORABLE SURFACE PRESSURE GRADIENT...BUT HIGHER VALLEYS AND MOUNTAINS SHOULD BE BREEZY AND QUITE WARM. IF WINDS DO MAKE IT TO WESTERN VALLEY FLOORS...THEN TEMPERAURES IN CURRENT PACKAGE WILL BE 5-10 DEGREES TOO LOW. IN EXTENDED...MRF/EC LEAVE CUTOFF OUT OF THE PICTURE UNTIL WED/THUR OF NEXT WEEK AT THE EARLIEST. LATEST 12Z AVN EXTENSION TAKES NORTHERN BRANCH AND PHASES IT WITH CUTOFF TO CREATE A NEARLY FULL LATITUDE TROUGH OVER THE WEST BY 12Z WED...ALTHOUGH HEIGHTS NOT TOO LOW THIS SOLUTION WOULD IMPLY WIDESPREAD THREAT OF PRECIPITATION OVER ALL OF UTAH WED. HAVE GONE WITH MRF/EC FOR NOW GIVEN THAT MODELS TYPICALLY HAVE TROUBLE WITH THIS PHASING OF NORTHERN STORM TRACK WITH A CUTOFF LOW...BUT SUBSEQUENT SHIFTS WILL NEED TO WATCH TREND OF MODELS CLOSELY. SLC --11 CDC 2221 DUNN .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:13 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 32 min |
| Sep 29, 7:15 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Sep 29, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 35 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.